Since my last series of catch ups with The Doc and The Cardiologist we have decided I should be taking a full dose of my statins, Vytorin. That's an 80mg dose. And since then my motivation to run, exercise etc has been at an all time low. There are some reports that the side effects of statins can range from nausea to fatigue and so I'm wondering if that is the case here or ... It's just in my head.
There is some substance to this. For the past couple of years I have been taking a half dose of the prescription (40mg) and been doing fairly well in the excise/weight regime. Occasionally hitting under 80kg (target is 78kg) and hovering around the 82kg mark. Currently 85.5kg.
Until recently I was running home from work at a pace of 10kph. However, just thinking about that now makes me tired.
We've been waking up fairly naturally (if you count the alarm of our greyhound whimpering) around 4:30am and the obvious thought pops into my head: turn the coffee machine on and head out for a run/walk. Aaaand, back into bed I go.
So, what's a guy to do. As we head into the Christmas season there will be food, alcohol and watching cricket in the couch. I'm also due for another blood test!
It may all be in my head but is there just the slightest chance these statins, designed to lower my cholesterol levels, are also lowering my desire for exercise?